Lupron and high blood pressure - Advanced Prostate...

Advanced Prostate Cancer
8,526 members9,533 posts

Lupron and high blood pressure

Hello everyone I experienced something weird this week. I’ve been on lupron for 2 months soon to be 3 months. This weekend I got a throbbing headache and BP was elevated to hypertension crisis level. Had blood tests, scans, and nothing found. Finally went down to normal range. My cardiologist thinks lupron had a cause. My cancer doctor say never heard of that

8 Replies
oldestnewest

I've been on Lupron now for over 5 years. My blood pressure went up after being on it. So my primary care physician (not my oncologist) has changed my blood pressure medicine to bring it back down.

Reply

Good to know. Did it rise immediately or take awhile?

Reply

Lupron: Twice to the ER for high blood pressure ... on BP meds ... back down to satisfactory.

I have a Urologist who gives the Lupron injections, but never has heard about the side-effects as they come. My oncologist knows that Lupron messes up the whole body, plus over time will experience many side-effects. (The side-effects come and go.) Lupron side-effects the ER often has proven useless.

Reply

"My cancer doctor say never heard of that"

You would think that your cancer doctor would have the most experience with its side effects.

But in any case, regardless of the cause, the solution will likely be the same... some hypertension medicine.

Reply

Before the HT I never had a high pressure problem. After applying HT (I get

eligard) I have a high pressure problem and I have to take medication.

1 like
Reply

I never attributed the jump in BP to Lupron, and I can say that it has been up there since I started. Since mine was lower to begin with I have not started and statins. This is good to know!

Reply

I have been on ADT (zoladex) almost 3 years. Before, normal BP now always high. I'm now on sevicar which keeps it under control. My MO looked confused when I made the connection. ADT is known to cause CVD, perhaps the blood pressure aspect is a factor.

Reply

I took Lupron shots three times. I had headaches, hot flashes, itchy skin in several places, enlarged breasts, gained weight and felt very lethargic. I quit Lupron and got back to just about normal. I hope I never have to get back on it although my PSA is starting to go up again.

Reply

You may also like...